Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

PCOS, severe headaches, heavy periods, spotting between periods, stopped Glucophage due to side effects. Peri-menopausal stage?

Hi, I am a 46 year old female that was diagnosed with PCOS over ten years ago and started on Glucophage . The medication made me very sick to my stomach, so the gyno told me I could stop taking it, he was not a big believer in the syndrome to begin with. I feel as though I am entering perimenopause as I have several other symptoms. I have had heavy periods, just as I did many years ago before my diagnosis, as well as the severe headaches . Now I have been spotting in between periods. Should I attempt to go back on the Glucophage if I might be close to Menopause?
Asked On : Fri, 14 Dec 2012
Answers:  1 Views:  57
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN, Maternal and Fetal Medicine 's  Response
Thanks for your query.
PCOS and early menopause are two distinct conditions that share similar symptoms.Both are characterized by disruption of periods and women with PCOS are convinced they are experiencing early menopause,and vice versa.
Spotting between periods have many causes like:
uterine and cervical polyps
hormonal imbalance(PCOS)
Severe headache isnt a sign of PCOS but you need to make a blood test to exclude anemia.

Take care of your self

Answered: Thu, 9 Jan 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor